St. John's Wort Ingredient and Atripla
Apr 23, 2010
I purchased some herbal tea supplement tea that has organic St. John's Wort Leaf and Flower in it as one of many blends of herbs ingredients (Valerian Root extract 20mg, Passion Flower Extract 10mg, and proprietary blend of herbs(Licrice Root, Spearmint leaf, Chamomile flower,Skullcap leaf, Cardamom seed, Cinnamon bark, St. John's Wort leaf and flower, Rose hip, Raspberry leaf, English lavender flower - all organic and Stevia leaf. The box said * daily value not established. It also gave a warning about taking MAO inhibitors 9not sure what that is) or other prescriptions drugs. i only use on tea bag one night to help me sleep. Should I be concerned about the St. John's Wort leaf and flower ingredient causing problems with my HIV meds? I feel find, but don't know what goining on on the inside. This one tea bag won't cause any adverse medical problems will it?
Response from Dr. Henry
There is concern that use of St Johns wort can decrease the levels of the efavirenz in Atripla. Though the amount of St Johns wort in the herbal tea may be minimal that may be difficult to determine so the best general advice would be to avoid St Johns wort altogether if taking Atripla or at least inform your HIV specialist so that more careful monitoring can be implemented. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Does Hiv Need To Survive?
- Early Hiv Symptoms In Men Rash
- What Natural Herb Can Be Used To Treat Chlamydia?
- What Does It Mean To Be Exposed To Herpes?
- What Is The Difference Between Razor Burn And Herpes On The Vagina?
- What Is The Chance That You Have Herpes If You Have Never Had An Outbreak?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.